View Single Post
Old 11-28-2008, 07:11 AM   #2
ms58 ms58 is offline
Senior Member
(female)
 
Join Date: Mar 2007
Location: Plano, Texas USA
Posts: 184
ms58 HB User
Re: how long do side effects from atenolol last

Hi Netty,

I am in the process of getting off Atenolol as well and often ask the same question. From what I have read, and from my own experience, it is very dependent on how long you were on it, the dose you were taking, and your own general metabolism. I am also 60 yrs. old, so most things move thru my system more slowly than someone younger. So you have to factor all that in.

So I am in month 4 and 1/2 since I stopped taking it and still get some dullness up the back of my head, side of the head pressure and ringing in my ears. Usually mostly in the morning. (Also, my eyes get more blood shot when it's acting up and are white when it's not.) Some anxiety too. But each month, it gets less intense. So hopefully in a few more months it'll be gone. Some things I've read say it can take up to 6 months. I should add that I should have never been on the drug at all because I have poor peripheral circulation (a mild case of Raynaud's Syndrome, which is noted as a condition where Atenolol should never be used, in all the drug warning information) so in my case that might have some effect on the situation. I never had rapid heartbeats till I got on the drug nor did I ever have anxiety issues. It was prescribed for HBP control only, and in my case, was a huge mistake.

I had a complete physical last month to check that all was OK with everything else, and it is, so I know it's the withdrawal from this horrible drug. I asked my doctor then and he said it takes it's time and just goes away over months.

So how long have you been off it and are your lingering symptoms similar? Do you feel better later in the day? Hope some of my info helps.

Mimi

Last edited by ms58; 11-28-2008 at 07:48 AM.

 
The Following User Says Thank You to ms58 For This Useful Post:
Djhouse (07-28-2011)